zbMATH — the first resource for mathematics

Hamiltonian reduction of free particle motion on the group \(SL(2,\mathbb{R})\). (English. Russian original) Zbl 0984.37086
Theor. Math. Phys. 110, No. 1, 119-128 (1997); translation from Teor. Mat. Fiz. 110, No. 1, 149-161 (1997).
Summary: We analyze the structure of the reduced phase space that arises in the Hamiltonian reduction of the phase space of free particle motion over the group \(\text{SL}(2,\mathbb{R})\). The reduction considered is based on introducing constraints that are analogous to those used in the reduction of the Wess-Zumino-Novikov-Witten model to Toda systems. It is shown that the reduced phase space is diffeomorphic either to a union of two two-dimensional planes or to a cylinder \(S^1\times \mathbb{R}\). We construct canonical coordinates for both cases and show that in the first case, the reduced phase space is symplectomorphic to the union of two cotangent bundles \(T^*(\mathbb{R})\) endowed with a canonical symplectic structure, while in the second case, it is symplectomorphic to the cotangent bundle \(T^*(S^1)\), which is also endowed with a canonical symplectic structure.

37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
70H05 Hamilton’s equations
Full Text: DOI arXiv
[1] L. Fehér, L. O’Raifeartaigh, P. Ruelle, I. Tsutsui, and A. Wipf,Phys. Rep.,222, 1 (1992). · doi:10.1016/0370-1573(92)90026-V
[2] P. Forgács, A. Wipf, J. Balog, L. Fehér, and L. O’Raifeartaigh,Phys. Lett. B,227, 214 (1989). · doi:10.1016/S0370-2693(89)80025-5
[3] I. Tsutsui and L. Fehér,Progr. Theor. Phys. Suppl.,118, 173 (1995). · doi:10.1143/PTPS.118.173
[4] L. Fehér and I. Tsutsui, ”Regularization of Toda lattices by Hamiltonian reduction,” Preprint INS-1123, Institute for Nuclear Study, University of Tokyo, Tokyo (1995). · Zbl 0865.58027
[5] T. Fülöp, ”Reduced SL(2, \(\mathbb{R}\)) WZNW quantum mechanics,” Report 509, Institute for Theoretical Physics, Eötvös University, Budapest (1995).
[6] H. Kobayashi and I. Tsutsui, ”Quantum-mechanical Liouville model with an attractive potential,” Preprint INS-1124, Institute for Nuclear Study, University of Tokyo, Tokyo (1996). · Zbl 1003.81554
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.